Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the straightness of reduced Teichmüller space

Author: Judith C. Wason
Journal: Proc. Amer. Math. Soc. 56 (1976), 193-198
MSC: Primary 32G15; Secondary 30A52
MathSciNet review: 0417457
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Under a natural injection which is shown to be an isometry, the image of the reduced Teichmüller space ${T^\# }(G)$ in the open straight Teichmüller space of the Fuchsian model of $G,T(H)$, is an open straight subspace.

References [Enhancements On Off] (What's this?)

  • Lars V. Ahlfors, On quasiconformal mappings, J. Analyse Math. 3 (1954), 1–58; correction, 207–208. MR 64875, DOI
  • Lars V. Ahlfors, Lectures on quasiconformal mappings, Van Nostrand Mathematical Studies, No. 10, D. Van Nostrand Co., Inc., Toronto, Ont.-New York-London, 1966. Manuscript prepared with the assistance of Clifford J. Earle, Jr. MR 0200442
  • ---, Quasiconformal mappings and Teichmüller’s theorem, Analytic Functions, Princeton Univ. Press, Princeton, N. J., 1960, pp. 89-119.
  • Lipman Bers, Universal Teichmüller space, Analytic methods in mathematical physics (Sympos., Indiana Univ., Bloomington, Ind., 1968) Gordon and Breach, New York, 1970, pp. 65–83. MR 0349988
  • Lipman Bers, Extremal quasiconformal mappings, Advances in the Theory of Riemann Surfaces (Proc. Conf., Stony Brook, N.Y., 1969) Ann. of Math. Studies, No. 66, Princeton Univ. Press, Princeton, N.J., 1971, pp. 27–52. MR 0285706
  • Herbert Busemann, Metric Methods in Finsler Spaces and in the Foundations of Geometry, Annals of Mathematics Studies, No. 8, Princeton University Press, Princeton, N. J., 1942. MR 0007251
  • Clifford J. Earle, Teichmüller spaces of groups of the second kind, Acta Math. 112 (1964), 91–97. MR 165096, DOI
  • Clifford J. Earle, Reduced Teichmüller spaces, Trans. Amer. Math. Soc. 126 (1967), 54–63. MR 204642, DOI
  • Saul Kravetz, On the geometry of Teichmüller spaces and the structure of their modular groups, Ann. Acad. Sci. Fenn. Ser. A I No. 278 (1959), 35. MR 0148906
  • M. Linch, On metrics in Teichmüller space, Doctoral Dissertation, Columbia University, New York, 1971. J. C. Wason, On geometry of Teichmüller spaces, Doctoral Dissertation, Columbia University, New York, 1973.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32G15, 30A52

Retrieve articles in all journals with MSC: 32G15, 30A52

Additional Information

Keywords: Teichmüller space, reduced Teichmüller space, straightness, Beltrami differential, quadratic differential, Teichmüller mapping
Article copyright: © Copyright 1976 American Mathematical Society